The Naked Scientists

The Naked Scientists Forum

Author Topic: What do you know about this antidepressant?  (Read 9222 times)

Offline DoctorBeaver

  • Naked Science Forum GOD!
  • *******
  • Posts: 12656
  • Thanked: 3 times
  • A stitch in time would have confused Einstein.
    • View Profile
Re: What do you know about this antidepressant?
« Reply #25 on: 10/07/2007 11:54:22 »
And, by the sounds of it, if they are mixed with others.......

Not usually a good idea
 

Offline Karen W.

  • Moderator
  • Naked Science Forum GOD!
  • *****
  • Posts: 31653
  • Thanked: 5 times
  • "come fly with me"
    • View Profile
What do you know about this antidepressant?
« Reply #26 on: 11/07/2007 01:54:49 »
And, by the sounds of it, if they are mixed with others.......

Not usually a good idea

Not good at all!
 

Offline Janie Jane

  • First timers
  • *
  • Posts: 5
    • View Profile
What do you know about this antidepressant?
« Reply #27 on: 07/11/2007 13:46:33 »
Hey Karen, here I am again trawling the site for answers to my sleep deprivation.  Sorry to hear you are down in the dumps.  I'm taking Citalopram too and am now into week 7 so maybe I can reassure you. 

I felt like sh*t for the first week to 10 days or so.  Edgy, nervous, anxious, sweating and I cried solidly the day after I started taking them.  I was told to hang in there and keep taking the pills for at least two weeks while you get over the early side effects.  In my experience this was the right advice. 

I also know, however, that when you feel as bad as you do in those early days you can't bear to think you'll feel rubbish for two weeks.  And it seems like an eternity away.  The time will pass.  I know it is exaggerated by the insomnia, the days seem long enough but those tiny 8 hours when everyone else is asleep are so much longer.  Its a rubbish situation to be in.  But one day you'll find yourself smiling and realise that it was worth it.

One caution, however, as a fellow insomniac, these pills have DEFINITELY affected my sleep.  I was bad enough before but right now I'm down to a couple of hours a night.  Hence doing the graveyard shift on this website the other night!  The research I've seen on insomnia points to a link with depression and anxiety.  But I'm not so sure whether its this that stops me sleeping or if insomnia is making me anxious and depressed.  Do you get it, a chicken and egg scenario.

For me, I'm willing to give it a try.  Even 7 weeks isn't such a long time to be on these pills so I'm still hanging in on the hope that in the long run they will cure my insomnia.  And trying my hardest to keep off the Zopiclone.  Three nights cold turkey now.  Given the chance I'd curl up under my duvet for a week and completely ignore the time in the hope that somehow I'd be able to 're-set' myself.

Good luck, chin up, and keep in touch xx
 
 

Offline Karen W.

  • Moderator
  • Naked Science Forum GOD!
  • *****
  • Posts: 31653
  • Thanked: 5 times
  • "come fly with me"
    • View Profile
What do you know about this antidepressant?
« Reply #28 on: 07/11/2007 15:52:22 »
Hi Janie,  I was on the Citalopram for a lot longer then 7 weeks it was just over 4 months and it only got worse. The Doctor took me off because of the severe reactions I was having to them. She said she will start a new one soon we were trying to get a couple other meds in control first! That post was for back in July and I was new on the Citalopram.. It helped ease the depression and it was worse at the start but it got better, the only problem was it became ineffective and I began having some real bad side effects, these were not good side effects they were more them depressive... and I was in trouble. She took me off immediately.The symptoms stopped very quickly after the removal of the medication.. I was left in tears and still am until we start up a new one, but I have had tons of other problems I have been dealing with so hopefully soon I will be able to resolve some of the other issues and then maybe we can deal with the rest of the problems..
 

The Naked Scientists Forum

What do you know about this antidepressant?
« Reply #28 on: 07/11/2007 15:52:22 »

 

SMF 2.0.10 | SMF © 2015, Simple Machines
SMFAds for Free Forums